MAUDE Adverse Event Report: ZIMMER BIOMET, INC. OSS 5CM DIAPHYSEAL SEGMENT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. OSS 5CM DIAPHYSEAL SEGMENT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2021-00547.
 
Event or Problem Description
It was reported the patient underwent a right total knee procedure.Approximately 2 years later, the patient was revised due to a fractured oss diaphyseal stem adapter.The surgical technique was not utilized as one of the taper junctions was cold welded together and surgeon had to cut off the broken component in-situ.There was a 1 hour delay in surgery.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided pictures found the adapter has fractured and the taper remains lodged in the diaphyseal segment and appears to be cut by the surgeon for removal.The device was not returned for evaluation.The dhr was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review found during the revision procedure the surgeon was unable to remove the broken segment from the intact femoral stem.This required a metal cutting bur to cut through the broken segment to remove it from the morse taper/trunnion of the intact stem.This took approximately 1.5 hours with multiple metal cutting burs.Once removed a new diaphyseal segment was placed onto the well-cemented femoral stem.No further complications were noted.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent a right knee procedure.Subsequently, the patient was revised two years later due to a fractured oss diaphyseal stem adapter.The oss diaphyseal stem adapter fractured inside of the oss diaphyseal segment.The surgical technique was not utilized as the surgeon was unable to remove the broken segment from the intact femoral stem as they were cold welded together.This required a metal cutting bur to cut through to remove it from the morse tape / trunnion of the intact femoral stem.This resulted in a surgical delay that took approximately an hour and a half with multiple metal cutting burs.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OSS 5CM DIAPHYSEAL SEGMENT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key11379515
Report Number0001825034-2021-00565
Device Sequence Number17089246
Product Code JDI
UDI-Device Identifier00880304239869
UDI-Public(01)00880304239869(17)280329(10)925260
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K123501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number150465
Device Lot Number925260
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer03/20/2021
06/23/2021
05/31/2023
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date04/01/2021
06/24/2021
06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale